Format

Send to

Choose Destination
See comment in PubMed Commons below
J Vet Sci. 2008 Jun;9(2):127-31.

Pyridoxine induced neuropathy by subcutaneous administration in dogs.

Author information

  • 1Department of Veterinary Internal Medicine, College of Veterinary Medicine, Seoul National University, Seoul 151-742, Korea.

Abstract

To construct a sensory neuropathy model, excess pyridoxine (150 mg/kg s.i.d.) was injected subcutaneously in dogs over a period of 7 days. During the administrations period, the dogs experienced body weight reduction and proprioceptive loss involving the hindquarters. After pyridoxine administration was completed, electrophysiological recordings showed that the M wave remained at a normal state, but the H-reflex of the treated dogs disappeared at 7 days. The dorsal funiculus of L(4) was disrupted irregularly in the axons and myelin with vacuolation. The dorsal root ganglia of L(4), and sciatic and tibial nerves showed degenerative changes and vacuolation. However, the lateral and ventral funiculi of L(4) showed a normal histopathologic pattern. Although this subcutaneous administration method did not cause systemic toxicity and effectively induced sensory neuropathy, this study confirmed the possibility of producing a pyridoxine-induced sensory neuropathy model in dogs with short-term administration.

PMID:
18487933
PMCID:
PMC2839089
[PubMed - indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for The Korean Society of Veterinary Science Icon for PubMed Central
    Loading ...
    Support Center